Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the local asymptotics of Faber polynomials

Author: Igor E. Pritsker
Journal: Proc. Amer. Math. Soc. 127 (1999), 2953-2960
MSC (1991): Primary 30C10, 30E15; Secondary 30E10, 30C35
Published electronically: April 23, 1999
MathSciNet review: 1605937
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study a local asymptotics of the (generalized) Faber polynomials at the boundary of the associated domain, under certain mild smoothness conditions on the weight function and geometric conditions on the boundary. The main result exhibits how this asymptotics depends on the corners at the boundary. Its proof is based on the continuity properties of the Visser-Ostrowski quotient at the corners.

References [Enhancements On Off] (What's this?)

  • 1. S. Ya. Alper, On the uniform approximation of functions of a complex variable in closed domains, Izv. Akad. Nauk SSSR, Ser. Mat. 19 (1955), 423-444. (in Russian) MR 17:729a
  • 2. J. H. Curtiss, Faber polynomials and the Faber series, Amer. Math. Monthly 78 (1971), 577-596. MR 45:2183
  • 3. P. L. Duren, Theory of $H^p$ Spaces, Academic Press, New York, 1970. MR 42:3552
  • 4. R. E. Edwards, Fourier Series, a Modern Introduction, vol. 1, Springer-Verlag, New York, 1979. MR 80j:42001
  • 5. G. Faber, Über polynomische Entwicklungen, Math. Ann. 57 (1903), 389-408.
  • 6. G. Faber, Über polynomische Entwicklungen II, Math. Ann. 64 (1907), 116-135.
  • 7. G. Faber, Über Tschebyscheffsche Polynome, J. Reine Angew. Math. 150 (1920), 79-106.
  • 8. D. Gaier, Lectures on Complex Approximation, Birkhäuser, Boston, 1987. MR 88i:30059b
  • 9. C. Gattegno and A. Ostrowski, Représentation Conforme à la Frontière: Domaines Particuliers, Mém. Sci. Math., vol. 110, Paris, 1949. MR 11:426a
  • 10. G. G. Lorentz, Approximation of Functions, Chelsea Publ. Co., New York, 1986. MR 88j:41001
  • 11. Ch. Pommerenke, Boundary Behaviour of Conformal Maps, Springer-Verlag, Berlin, 1992. MR 95b:30008
  • 12. Ch. Pommerenke, Über die Faberschen Polynome schlichter Funktionen, Math. Z. 85 (1964), 197-208. MR 29:6028
  • 13. V. I. Smirnov and N. A. Lebedev, Functions of a Complex Variable: Constructive Theory, MIT Press, Cambridge, 1968. MR 37:5369
  • 14. P. K. Suetin, V. A. Steklov's problem in the theory of orthogonal polynomials, J. Soviet Math. 12 (1979), 631-682.
  • 15. P. K. Suetin, Polynomials Orthogonal over a Region and Bierberbach Polynomials, Amer. Math. Soc., Providence, 1974. MR 57:3732b
  • 16. P. K. Suetin, Series in Faber Polynomials, Nauka, Moscow, 1984. (in Russian)
  • 17. G. Szeg\H{o}, Orthogonal Polynomials, Amer. Math. Soc., Providence, 1975. MR 51:8724
  • 18. H. Widom, Extremal polynomials associated with a system of curves in the complex plane, Adv. Math. 3 (1969), 127-232.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30C10, 30E15, 30E10, 30C35

Retrieve articles in all journals with MSC (1991): 30C10, 30E15, 30E10, 30C35

Additional Information

Igor E. Pritsker

Keywords: Faber polynomials, asymptotics, Visser-Ostrowski quotient
Received by editor(s): November 4, 1997
Received by editor(s) in revised form: December 31, 1997
Published electronically: April 23, 1999
Additional Notes: Research supported in part by the National Science Foundation grant DMS-9707359.
Dedicated: Dedicated to Professor D. Gaier on the occasion of his seventieth birthday.
Communicated by: Albert Baernstein II
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society